Verifiable Random Functions: Relations to Identity-Based Key Encapsulation and New Constructions

Abstract : In this paper we show a relation between the notions of verifiable random functions (VRFs) and identity-based key encapsulation mechanisms (IB-KEMs). In particular, we propose a class of IB-KEMs that we call VRF-suitable, and we propose a direct construction of VRFs from VRF-suitable IB-KEMs. Informally, an IB-KEM is VRF-suitable if it provides what we call unique decapsulation (i.e., given a ciphertext C produced with respect to an identity ID, all the secret keys corresponding to identity ID′, decapsulate to the same value, even if ID≠ID′), and it satisfies an additional property that we call pseudo-random decapsulation. In a nutshell, pseudo-random decapsulation means that if one decapsulates a ciphertext C, produced with respect to an identity ID, using the decryption key corresponding to any other identity ID′, the resulting value looks random to a polynomially bounded observer. Our construction is of interest both from a theoretical and a practical perspective. Indeed, apart from establishing a connection between two seemingly unrelated primitives, our methodology is direct in the sense that, in contrast to most previous constructions, it avoids the inefficient Goldreich-Levin hardcore bit transformation. As an additional contribution, we propose a new VRF-suitable IB-KEM based on the decisional ℓ-weak Bilinear Diffie-Hellman Inversion assumption. Interestingly, when applying our transformation to this scheme, we obtain a new VRF construction that is secure under the same assumption, and it efficiently supports a large input space.
Type de document :
Article dans une revue
Journal of Cryptology, Springer Verlag, 2014, 27 (3), pp.544-593. 〈http://link.springer.com/article/10.1007%2Fs00145-013-9153-x〉. 〈10.1007/s00145-013-9153-x〉
Liste complète des métadonnées

https://hal.inria.fr/hal-00915548
Contributeur : Michel Abdalla <>
Soumis le : lundi 9 décembre 2013 - 00:43:31
Dernière modification le : jeudi 11 janvier 2018 - 06:22:10

Identifiants

Collections

Citation

Michel Abdalla, Dario Catalano, Dario Fiore. Verifiable Random Functions: Relations to Identity-Based Key Encapsulation and New Constructions. Journal of Cryptology, Springer Verlag, 2014, 27 (3), pp.544-593. 〈http://link.springer.com/article/10.1007%2Fs00145-013-9153-x〉. 〈10.1007/s00145-013-9153-x〉. 〈hal-00915548〉

Partager

Métriques

Consultations de la notice

442